I had a delayed reaction from a H1N1 flu shot several years...

Question: 

I had a delayed reaction from a H1N1 flu shot several years ago, I got hives all over including my mouth. My doctor told me to never have another one as it could be worse. Is this true? What should I do?

Answer: 

It is important to report any unexpected or serious reactions (called adverse events) to your public health nurse so that they can be investigated further. It is important to report the adverse event even if you don’t know for sure if it was caused by the vaccine. By reporting adverse events, possible vaccine safety concerns can be investigated and appropriate actions taken.

Some people who have an adverse event following immunization can safely get immunized again. More information is needed to determine whether or not you can get immunized again. Please contact your local public health unit/community health centre and ask to speak with a Public Health Nurse. The Public Health Nurse will gather more information from you in order to make a recommendation. In cases such as this, the local Medical Health Officer may be consulted. Sometimes allergy testing is recommended. You can find the number for your local community health centre here.

Immunization Nurse